MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50324
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: vascular coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a lower extremity angioplasty a advance 14 lp low profile balloon catheter was used, and the balloon ruptured at 12atm even though its rated burst is 16atm.A ffrx90 cook sheath and an inflation device were used.It is unknown where on the balloon the rupture occurred.Only one attempt was made with the balloon.Balloon was not inside of stent prior to rupture.It was placed and removed over a 0.014 pt graphix wire.Location was in the post tibial artery.Angulation and tortuosity are unknown but there was no visible calcification.Ivus showed greater than 50% stenosis measured per dilation.Blood was noted in the inflation device.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to this occurrence.No adverse effects have been reported due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a lower extremity angioplasty an advance 14 lp low profile balloon catheter was used, and the balloon ruptured at 12atm.A ffrx90 cook sheath and an inflation device were used.It is unknown where on the balloon the rupture occurred.Only one attempt was made with the balloon.Balloon was not inside of stent prior to rupture.It was placed and removed over a 0.014 pt graphix wire.Location was in the post tibial artery.Angulation and tortuosity are unknown but there was no visible calcification.Ivus showed greater than 50% stenosis measured per dilation.Blood was noted in the inflation device.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to this occurrence.No adverse effects have been reported due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use, specifications, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.Accordingly, no physical examination was performed.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.Two relevant nonconformances were recorded.Although these are relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections to capture this nonconformance.As adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The device is provided with instructions for use which warn, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use a power injector for balloon inflation.Rupture may occur.¿ based on the available information, cook has concluded that patient anatomy contributed to this incident.It was reported that there was at least 50% stenosis in the vessel, which likely contributed to the rupture.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11790008
Report Number1820334-2021-01305
Device Sequence Number3868921
Product Code LIT
UDI-Device Identifier10827002503240
UDI-Public(01)10827002503240(17)240123(10)13708162
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2024
Device Model NumberG50324
Device Catalogue NumberPTAX4-14-170-2.5-12
Device Lot Number13708162
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 PT GRAPHIX WIRE; 5FRX90 COOK SHEATH